Dismiss Notice
Welcome! Please read this announcement regarding the new Forums: Click Here"

Possible Misdiagnosis Of Androgenetic Alopecia?

Discussion in 'AGA Related Blood Work and Doctors' started by icecream, Apr 20, 2019.

  1. icecream

    icecream New Member

    Joined:
    Apr 20, 2019
    Messages:
    2
    Likes Received:
    0
    Dislikes Received:
    0
    Hi All,

    I was recently diagnosed with Androgenetic Alopecia. I have a sort of complicated medical history as I had cancer at 24 (I'm 27 now) and I now take daily Aromatase Inhibitors, which do all sorts of things to my hormone levels. There are a few peer reviewed papers out there that suggeset that the specific medicine I am on causes hair loss that mimcs Androgenetic Alopecia. I have diffuse thinning, and am thinning a little at my temples as well. I am most noticeably thinning in the back of my head at the name of my neck. My doctor said he could not explain this part of the pattern. He diagnosed me based on a scalp examination only.

    I am fairly accepting of my thinning hair, but I am not convinced it is Androgenetic Alopecia. I have thinning hair on my legs and arms as well. It just seems like those hairs are growing more slowly now. When I asked my doctor about the medincine he totally dismissed it (though he admitted that he had never heard of it before). He is supposedly an expert in his field so I want to trust him, yet I had a bad feeling about the entire visit. At one point he told me that I would have to accept a life without hair, which I found abrasive.

    So I am wondering if anyone has had any experience with this medication or has any opinion one way or another. I am a pretty evidence-based person and feel confident reading an interpreting medical journals. I just feel like there could be something more here that he is missing.

    Thanks!
     
  2. TinaM1968

    TinaM1968 Established Member

    Joined:
    Oct 10, 2018
    Messages:
    289
    Likes Received:
    63
    Dislikes Received:
    0
    What meds are you on? I have heard of a few women who experienced Androgenetic Alopecia like hairloss after cancer treatment and they claim that the drug they were prescribed caused it
     
  3. icecream

    icecream New Member

    Joined:
    Apr 20, 2019
    Messages:
    2
    Likes Received:
    0
    Dislikes Received:
    0
    I am on Letrozole, which is an aromatase inhibitor.
     

Share This Page